Thunderstorm Wind, Stanton
- When
- June 23, 9:16 PM CST
- Where
- Stanton County, 16.35 mi NNW of Manter
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.740, -101.990
Wind gusts to were estimated to be 60 MPH.
An isolated severe thunderstorm producing high wind in Stanton County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated severe thunderstorm producing high wind in Stanton County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 23, 5:09 PM CST, 4 hours 7 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 609 PM CDT THU JUN 23 2016 ...Updated aviation section... .SYNOPSIS... Issued at 251 PM CDT Thu Jun 23 2016 A nearly stationary front was situated across northern Oklahoma this afternoon, with moist upslope low level flow across western Kansas. Thunderstorms were developing along the Interstate 25 corridor in Colorado as of 3 pm. The front will progress northward as a warm front late tonight in response to a shortwave trough over the Pacific Northwest moving into the northern Rockies, along with surface pressure falls on the western high plains. This upper level trough will then move into the Great Lakes region by Monday morning, helping to push another cold front southward into Kansas by Saturday afternoon. With upper level troughing over the Great Lakes throughout next week, the front will tend to stay quasi-stationary. Weak upper level ridging is advertised to develop over the southern and central Rockies next week, with weak northwesterly mid to high level flow across western Kansas. && .SHORT TERM...(This evening through Friday) Issued at 251 PM CDT Thu Jun 23 2016 The early afternoon thunderstorms along the Urban Corridor in Colorado will be progressing eastward into a very unstable airmass over western Kansas. If these storms develop a cold pool, then Corfidi vectors are favorable for west-northwest to east- southeast propagation into western Kansas later this evening and overnight. There is a chance that the convection will stay discrete and then die off and never move into western Kansas. With more sun and south winds on Friday, temperatures ought to warm into the middle 90s. Thunderstorms that fire along the edge of the mountains in Colorado Friday afternoon could make it into far western Kansas Friday night or weaken before progressing that far. Small thunderstorm chances were maintained for this low probability event. The lack of moist, low level upslope flow by this time is a negative. .LONG TERM...(Friday night through Thursday) Issued at 251 PM CDT Thu Jun 23 2016 Isolated thunderstorms are possible Saturday and Sunday along the aforementioned stalled front. As the mid to high level flow becomes northwesterly by early next week, more organized nocturnal thunderstorm clusters are possible across the central plains. It is far too early to pinpoint the location and timing of these individual clusters. Any convective debris would suppress maximum temperatures into the 80s; but temperatures could easily reach into the lower 90s on days that feature strong insolation. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 607 PM CDT Thu Jun 23 2016 VFR conditions will prevail this evening with the possibility of a squall line moving through the area overnight. If this squall line comes to fruition, periods of MVFR conditions will be observed. Winds will generally be from the east southeast at less than 10 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 95 71 95 / 40 20 20 40 GCK 68 96 70 95 / 70 20 30 30 EHA 69 96 70 95 / 60 20 30 30 LBL 70 97 71 96 / 60 20 20 40 HYS 69 94 71 94 / 50 20 30 40 P28 73 96 72 97 / 40 20 10 20 && .DDC Watches/Warnings/Advisories... NONE. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Hovorka_42
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 358 PM CDT THU JUN 23 2016 KSZ030-031-043>046-061>066-074>081-084>090-242100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 358 PM CDT THU JUN 23 2016 /258 PM MDT THU JUN 23 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION...THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS WESTERN KANSAS THIS EVENING AND TONIGHT. THE STORMS THIS EVENING ACROSS FAR WESTERN KANSAS COULD CONTAIN HAIL AS LARGE AS HALF DOLLARS AND WIND GUSTS TO 60 MPH. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. ELEVATED NON THUNDERSTORM WIND RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DISCUSSION...THERE ARE SMALL CHANCES FOR THUNDERSTORMS EACH DAY FROM SATURDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO TELL WHETHER THESE STORMS WILL BE SEVERE. HAZARDS WEATHER RISK... FRIDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. SATURDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. SUNDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. MONDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. TUESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED BETWEEN 9 PM AND MIDNIGHT ACROSS FAR WESTERN KANSAS. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO JF
The Dodge City radar (KDDC), 178 km away, was scanning. The volume nearest the first event began at 03:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gusts to were estimated to be 60 MPH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2016Every state in 2016This day in weather historyWarnings in Kansas, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645252.